The Several Dimensional Gambler's Ruin Problem
2019, v.25, Issue 1, 101-123
We consider the simple random walk on the $N$-dimensional integer lattice from the perspective of evaluating asymptotically the duration of play in the multidimensional gambler\apost s ruin problem. We show that, under suitable rescalings, all $p$-moments of exit-times from balls in the $L$-infinity metric, and all $p$-moments of partial-maxima values in this metric, possess associated asymptotic limit expressions, admitting two representations each. We derive for this purpose multidimensional refinements of the corresponding two-folded extension of Erd\H os-Kac theorem, which we revisit to this end.
We show in particular a simplifying proof approach, which relies on an application of the optional stopping theorem, and yields the corresponding first-passage times asymptotics in parallel. We observe a direct manner of proof of the relation among the two limit expressions by Brownian motion scaling.
We indicate in a manner intended to be brief and comprehensive other known proof approaches for the purposes of comparison and completeness.
Keywords: weak limit laws; Brownian motion; invariance principle; convergence of moments; exit times; running maxima; Erd\H os\tire Kac theorem; Laplace transforms; uniform integrability; boundary value problems